Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 19, 2018, 7:01 AM CDT for Refugio County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2018, 7:01 AM CDT (12:01 UTC)
- Expired
- Jun 19, 2018, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 58 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:00 AM CDT | FLASH FLOOD | Woodsboro, TX | MANY ROADS AROUND WOODSBORO FLOODED. HWY 77 BETWEEN WOODSBORO AND REFUGIO HAS WATER OVER ROADWAY. FM1360 HAS WATER OVER ROAD NEAR BONNIE VIEW. PORTIONS OF HWY 183 NORTH OF REFUGIO HAS WATER OVER ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 119 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WGUS54 KCRP 191201
FFWCRP
TXC391-191500-
/O.NEW.KCRP.FF.W.0010.180619T1201Z-180619T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
701 AM CDT TUE JUN 19 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Refugio County in south central Texas...
* Until 1000 AM CDT.
* At 659 AM CDT, local law enforcement reported heavy rain has
flooded roadways from Refugio to Woodsboro to Bonnie View. Four to
six inches of rain have already fallen from Woodsboro to north of
Refugio. Flash flooding is expected to continue.
* Some locations that will experience flooding include...
Refugio, Woodsboro, Quintana and Bonnie View.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2811 9729 2812 9731 2814 9732 2813 9733
2812 9733 2813 9735 2815 9745 2816 9746
2815 9747 2818 9748 2816 9750 2817 9754
2838 9738 2855 9716 2855 9712 2853 9709
2852 9701 2850 9699 2849 9693
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:42 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 19, 6:42 AM CDT, 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
642 AM CDT Tue Jun 19 2018
.DISCUSSION...
See .AVIATION discussion for 12Z TAFs.
&&
.AVIATION...
Convection on-going will last a few hours over the eastern
terminals, with mainly seeing showers but could have some thunder.
The first few hours of the forecast is based on current radar
trends, then generally going with a blend of persistence
(convection waning in the afternoon then develop later tonight
eastern terminals) as well as model omega fields. Once again,
should see mainly VFR conditions outside of thunder, with MVFR if
not IFR conditions with the heavier rains. Did include rain
overnight at KCRP and KVCT with no rainfall expected farther west
overnight (and VFR conditions). Generally am expecting east to
southeast winds today, more southeast during the late
morning/afternoon then backing overnight. Could have some variable
winds proximate or in convection.
&&
.PREVIOUS DISCUSSION... /Issued 419 AM CDT Tue Jun 19 2018/
SHORT TERM (Today through Wednesday)...
This will be short and sweet, given the on-going heavy rainfall in
portions of the area. Overall, the potential for heavy rainfall
will continue through Wednesday, with gradual lowering of rain
chances afterwards. Based on NWS QPF rainfall average amounts
through Wednesday, have issued a FFA (did that around 1 AM this
morning) for all but the western four counties in the CWA where
given the drier conditions the soils should be able to handle. FFA
is through Wednesday afternoon, and later shifts can decide if it
will be extended in time or in areal coverage. Could once again
see some 90s along the Rio Grande today as well as Wednesday,
perhaps a bit farther east given that the rain chances may begin
to diminish later in the afternoon. Overall, did a blend of raw
guidance, Superblend and short blend guidance for temperatures
today through Wednesday, nudging them up a degree or so over a
few areas for today and tonight.
Other things going on is the potential for high rip currents
through most of tonight. Have kept the Coastal Flood Advisory
too, and based on the expected rainfall amounts near the coast
through tonight, have decided to extend it for tonight. Reasoning
is that, given the minor tidal overflow combined with the heavy
rainfall near the coast, some access roads could become flooded
and possibly some people could be isolated and cut off. In short,
not the best of days to go to the beach today and tonight. Things
will get better with time so avoid going to the beach until things
settle down.
MARINE (Today through Wednesday)...
Based on the forecast wave heights and winds, have decided to end
the SCA for the nearshore by 15Z and for the offshore at 22Z.
Scattered to widespread rain and thunderstorms, mainly today and
diminishing later in the afternoon, but likely developing again
especially near, north and east of Port Aransas tonight. Rain
should taper off by late Wednesday.
LONG TERM (Wednesday night through Monday)...
Moderate to heavy rainfall will continue into Wednesday night, with
high moisture and the upper level low/inverted trough over the
region. Confidence though has gone down a bit in the amount of
showers/storms that will occur on Thursday. The GFS more quickly
shifts this system further south and west away from South Texas,
while the ECMWF keeps a closed low over the region and a surface
coastal trough over the region longer through Thursday morning
before also shifting to the southwest. Still anticipating rainfall
to occur on Thursday, but given discrepancies and lack of confidence
in how much moisture will still be over the region, have lowered
down to chance PoPs for the daytime on Thursday. Rainfall will
quickly tapper off Thursday night into Friday. Over the weekend
conditions will remain fairly dry, with only an isolated seabreeze
storm possible near the coastal areas.
More mildly warm temperatures will occur on Thursday with highs in
the mid 80s to low 90s. As rain clears the area temperatures will
begin to warm up again, with highs back in the 90s to near 100
degrees over the weekend into early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 85 77 87 77 88 / 90 70 70 50 50
Victoria 82 77 85 75 89 / 90 80 80 50 50
Laredo 92 76 93 77 92 / 60 50 50 30 30
Alice 86 76 89 76 91 / 80 60 70 50 50
Rockport 84 78 85 79 87 / 90 80 80 50 50
Cotulla 89 75 92 76 94 / 70 50 50 30 20
Kingsville 87 77 89 77 90 / 80 60 70 50 50
Navy Corpus 85 80 86 79 86 / 90 80 80 50 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
High Rip Current Risk through late tonight For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Coastal Flood Advisory until 7 AM CDT Wednesday For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 5 PM CDT this afternoon For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 10 AM CDT this morning For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM.
&&
GW/86...AVIATIONHazardous weather outlook, Jun 19, 6:08 AM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 608 AM CDT Tue Jun 19 2018 TXZ229>234-239>247-342>347-442-443-447-201200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 608 AM CDT Tue Jun 19 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect through Wednesday afternoon for the eastern portions of South Texas, including Jim Wells and Live Oak County and all counties east. Scattered thunderstorms can be expected today and tonight. There is a high risk of rip currents through tonight over gulf- facing beaches. A Coastal Flood Advisory is in effect through tonight for gulf facing beaches due to the higher than normal period swells combining with excessive rainfall near the coast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous to widespread thunderstorms with locally heavy rainfall will persist through Wednesday. A Flash Flood Watch is in effect through Wednesday afternoon. The Flash Flood Watch may be extended beyond Wednesday afternoon, or farther west during this time. The areal coverage of thunderstorm activity will gradually decrease Wednesday afternoon through the end of the week. There is a moderate risk of dangerous rip currents Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of heavy rainfall and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-201200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 608 AM CDT Tue Jun 19 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory conditions are expected for the offshore gulf waters through this afternoon, and for the near shore gulf waters this morning. Thunderstorms today will produce heavy rainfall reducing visibility, with thunderstorm chances decreasing in the afternoon but returning overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous to widespread thunderstorms with locally heavy rainfall will persist through Wednesday. The areal coverage of thunderstorm activity will gradually decrease Wednesday afternoon through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 19, 1:51 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 AM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HEAVY RAIN ODEM 27.95N 97.59W
06/19/2018 M2.48 INCH SAN PATRICIO TX SOCIAL MEDIA
RAIN FELL IN A LITTLE OVER AN HOUR.
&&
EVENT NUMBER CRP1800089
HEAVENERLocal storm report, Jun 19, 1:52 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
152 AM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM HEAVY RAIN ROCKPORT 28.04N 97.05W
06/19/2018 M1.22 INCH ARANSAS TX TRAINED SPOTTER
FELL IN 15 MINUTES.
&&
EVENT NUMBER CRP1800090
HEAVENERLocal storm report, Jun 19, 6:54 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 AM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 1 SSW BONNIE VIEW 28.15N 97.30W
06/19/2018 REFUGIO TX LAW ENFORCEMENT
WATER COVERING ROAD ALONG FM 629 AND FM 1360 NEAR
BONNIE VIEW. WATER ALSO COVERING ROAD ALONG FM 1360 NEAR
REFUGIO.
&&
EVENT NUMBER CRP1800091
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:42 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 2 hr |
| Jun 19, 12:52 AM CDT | Flash Flood Warning | CRP | Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 1:12 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 6 more | 66 hr |
| Jun 19, 2:02 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| Jun 19, 2:24 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 3 hr |
| Jun 19, 2:38 AM CDT | Flash Flood Warning | CRP | Jim Wells | 3 hr |
| Jun 19, 3:58 AM CDT | Flash Flood Warning | CRP | Jim Wells | 3 hr |
| Jun 19, 5:00 AM CDT | Flash Flood Warning | CRP | Refugio | 2 hr |
| Jun 19, 5:34 AM CDT | Flash Flood Warning | CRP | Goliad | 116 min |
| Jun 19, 5:42 AM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
| Jun 19, 5:45 AM CDT | River Flood Warning | CRP | Bee | 57 hr |
| Jun 19, 5:49 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 2 hr |
| Jun 19, 6:26 AM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Jun 19, 7:27 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg | 3 hr |
| Jun 19, 7:58 AM CDT | Flash Flood Warning | CRP | Goliad | 2 hr |
| Jun 19, 8:04 AM CDT | Areal Flood Advisory | CRP | Bee | 116 min |
| Jun 19, 9:17 AM CDT | Special Marine Warning | CRP | 43 min | |
| Jun 19, 9:39 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg | 2 hr |
| Jun 19, 10:12 AM CDT | Areal Flood Warning | CRP | Refugio | 2 hr |
| Jun 19, 10:49 AM CDT | River Flood Warning | CRP | Refugio | 4 days |
| Jun 19, 11:59 AM CDT | Areal Flood Warning | CRP | Duval, Jim Wells, Kleberg | 2 hr |
| Jun 19, 12:40 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 65 min |
| Jun 19, 1:07 PM CDT | Areal Flood Advisory | CRP | Bee | 3 hr |
| Jun 19, 1:52 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 113 min |
| Jun 19, 2:13 PM CDT | Flash Flood Warning | CRP | Nueces | 77 min |
| Jun 19, 2:45 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 2 hr |
| Jun 19, 3:40 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 2 hr |
| Jun 19, 5:04 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 3 hr |
| Jun 19, 5:59 PM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Jun 19, 6:09 PM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.